Hi. Been there, done that. Toprol was horrendous for me also, it MADE my chest hurt which I had no previous problems with, caused coughing, fatigue, I actually saw trees that looked like they had a blue haze around them (visual disturbance). My ex-doctor kept pushing this stuff, until I put my foot down. I then went to verapamil which really helped my migraines, blood pressure. I have no problem taking food with it, actually I have a sensitive stomach and food helps buffer the meds, so it's a must for me. Verapamil does cause me to flush a bit, feel warm in chest, neck and face which turn red for awhile. Since the migraines are almost gone, that's most important to me. I do feel a bit tranquilized, but manage to get thru the day and get things done. I'm on 240 mg., a day, verapamil ER, in CAPSULE form, I feel that the capsule form also helps with stomach issues. Actually it’s two 120-mg. capsules, because the 240 mg. capsule is so honking huge, it choked me. Frankly, some sources say verapamil is a mood stabilizer to boot, but I'd dispute that. Sometimes I feel anxious for no good reason at all. I'm on other meds, so I couldn't prove what's doing what. I really have to concentrate on why I shouldn't pay attention to any anxiety. It eventually goes away. All these meds have side effects, and the old doctor's cop-out of saying it's all your fault and imagination is total BS and people are sick of hearing that malarkey. My doctor used to tell me that the side effects I was experiencing weren’t what others were having. I’d research the drug, found that my side effects were indeed listed; and that is why that doctor is no longer my doctor. He wasn’t listening at all.
Thank you for your post - I Agree totaly with you 100% !!! hands down your 100% right !
I have to ask you, Do you get ankles swelling up ? as I had that happen when on the
Verapamil.. Doc put me on low dose Maxzide dieretic med. that counter acts the ankle
thing.. but it took days to stop that ! Im getting use to the verapamill again slow..
but cant say I like the burning feeling or flushing in the face , and numbness in hands or feet that happens.. off and on ...again Doc says its normal ? I figure, its better this way
than on the Toprol xl or Diovan combo I had. as to be honest, I was a walking zombie
for years - that is untill I switched my Hmo plan to a ppo plan open access type.
so far it seems better ! but Im watching how im treated, and what meds they give me
seems to me, the Hmo doctors are the worse ones ! pushing **** drugs on everyone !
were like Ginny Pigs..
and they are Playing God with our lifes..
thanks again boogernose